# SDR QXEA2018022300068

- Difficulty date: February 23, 2018
- Submitted: February 23, 2018
- Operation: Air carrier
- Aircraft: N421QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4149
- Aircraft time: 26,885 hours, 28,453 cycles
- Propeller: Dowty R4086123F17
- System (JASC): 6120 · Propeller Controlling System
- Part: Control Unit
- Part number: 697073002
- Part serial: DAP0099
- Condition: Malfunctioned
- Location: Nr 1 Pitch
- Part time: 36,222 hours, 38,105 cycles
- Stage of operation: TX
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NR 1 ENGINE SLOW TO COME OUT OF FEATHER.  NR 1 PROPELLER GREASE LEVEL IS NORMAL,  NO SIGNS OF LEAKAGE AT THE NR 1 PCU AND OSG.  PROPELLER WILL NOT UNFEATHER ALL THE WAY IN MANUAL MODE,  ONLY MOVES A FEW DEGREES.  PROP TIME TO UNFEATHER TEST WITH ENGINES RUNNING TAKES APPROX 30-40 SECONDS AND IS ALSO SLOW TO FEATHER.  REPLACED THE PROPELLER PISTON SEAL IAW 61-10-00-960-801.  SERVICED THE PROPELLER GREASE LEVEL IAW  61-10-00-640-801.  FUNCTIONAL TEST OF PROPELLER TIME TO UNFEATHER FAILED.  PROPELLER WILL NOT UNFEATHER MANUALLY. ON NR 1 ENGINE START WITH CONDITION LEVER IN START - FEATHER & POWER LEVER AT DISC, THE NR 1 PROPELLER RPM  COMES OUT OF FEATHER AND PROPELLER RPM STABILIZES AT 420 RPM.   REMOVED THE THR NR 1 BETA TUBE IAW MTC 6610001.  REMOVED AND REPLACED THE NR 1 PITCH CONTROL UNIT IAW AMM 61-20-11-000-400-801. REINSTALLED THE NR 1 BETA TUBE IAW MTC 6610002 AND MTC 6710006. NO LEAKS NOTED. NR 1 FEATHER WITHIN TIME FRAME AND UNFEATHERS PROPERLY.
